Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 118, NWS Shreveport, LA

June 6, 2021Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Jun 6, 2021, 8:58 AM CDT for Wood County, Texas. It took effect at Jun 7, 2021, 7:00 AM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 8:58 AM CDT (13:58 UTC)
In effect from
Jun 7, 2021, 7:00 AM CDT
Expired
Jun 8, 2021, 8:01 AM CDT
In force
25 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Wood County, TX

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lake Fork Creek near Quitman (QTMT2). The gauge peaked at 15.40 ft at Jun 5, 2021, 9:00 AM CDT.

actionminormoderate1214161806/0606/0706/0806/09
Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

186 
WGUS44 KSHV 061358
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
858 AM CDT Sun Jun 6 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-071400-
/O.NEW.KSHV.FL.W.0118.210607T1200Z-000000T0000Z/
/QTMT2.1.ER.210607T1200Z.210608T0000Z.000000T0000Z.NO/
858 AM CDT Sun Jun 6 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Lake Fork Creek Near Quitman.
* From Monday morning until further notice.
* At 8:15 AM CDT Sunday the stage was 14.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning and continue rising to a crest of 16.4 feet 
  tomorrow evening.
* Impact...At 16.0 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

25
4 follow-up statements
068 
WGUS84 KSHV 070152
FLSSHV

Flood Statement
National Weather Service Shreveport LA
852 PM CDT Sun Jun 6 2021

...The Flood Warning continues for the following rivers in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-080200-
/O.EXT.KSHV.FL.W.0118.210607T2248Z-210610T1501Z/
/QTMT2.1.ER.210607T2248Z.210608T0600Z.210609T2100Z.NO/
852 PM CDT Sun Jun 6 2021

...The Flood Warning is now in effect until late Thursday morning...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* From Monday afternoon to Thursday morning.
* At 8:15 PM CDT Sunday the stage was 14.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Lake Fork Creek at Quitman is expected to rise above 
  flood stage tomorrow afternoon to a crest of 16.2 feet early 
  Tuesday morning. It will then fall below flood stage Wednesday 
  afternoon.
* Impact...At 16.0 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

10
310 
WGUS84 KSHV 071345
FLSSHV

Flood Statement
National Weather Service Shreveport LA
845 AM CDT Mon Jun 7 2021

...The Flood Warning is extended for the following rivers in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-081345-
/O.EXT.KSHV.FL.W.0118.210609T0228Z-000000T0000Z/
/QTMT2.1.ER.210609T0228Z.210609T1200Z.000000T0000Z.NO/
845 AM CDT Mon Jun 7 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* From Tuesday evening until further notice.
* At 8:15 AM CDT Monday the stage was 14.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow evening and continue rising to 17.3 feet Saturday morning.
* Impact...At 16.0 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

25
422 
WGUS84 KSHV 080145
FLSSHV

Flood Statement
National Weather Service Shreveport LA
845 PM CDT Mon Jun 7 2021

...The Flood Warning continues for the following rivers in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC499-090145-
/O.EXT.KSHV.FL.W.0118.210610T0000Z-210611T1200Z/
/QTMT2.1.ER.210610T0000Z.210610T0000Z.210610T1800Z.NO/
845 PM CDT Mon Jun 7 2021

...The Flood Warning is now in effect until Friday morning...

The Flood Warning continues for
  the Lake Fork Creek Near Quitman.
* From Wednesday evening to Friday morning.
* At 8:15 PM CDT Monday the stage was 13.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Lake Fork Creek at Quitman is expected to rise above 
  flood stage Wednesday evening to a crest of 16.0 feet Wednesday 
  evening. It will then fall below flood stage early Thursday 
  afternoon.
* Impact...At 16.0 feet, Expect minor lowland flooding problems. 
  Ranchers that may have cattle and equipment in the creek bottoms 
  should move them to higher ground.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

10
219 
WGUS84 KSHV 081301
FLSSHV

Flood Statement
National Weather Service Shreveport LA
801 AM CDT Tue Jun 8 2021

...The Flood Warning is cancelled for the following creek in Texas...

  Lake Fork Creek Near Quitman affecting Wood County.

TXC499-081415-
/O.CAN.KSHV.FL.W.0118.210610T0000Z-210608T1301Z/
/QTMT2.1.ER.210610T0000Z.210610T0000Z.210610T1800Z.NO/
801 AM CDT Tue Jun 8 2021

...The Flood Warning for the Lake Fork Creek Near Quitman has been 
cancelled...

The Flood Warning is cancelled for
  the Lake Fork Creek Near Quitman.
* At 7:15 AM CDT Tuesday the stage was 12.9 feet.
* Flood stage is 16 feet.
* Forecast...Lake Fork Creek is expected to rise to 15.8 feet early 
  Wednesday  afternoon. Additional rises are possible thereafter.


&&

LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
      3279 9552

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 6, 6:30 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 6, 6:30 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
630 AM CDT Sun Jun 6 2021

.AVIATION...

Coverage of convection will become more widespread today, with pds
of tstms expected to affect the terminals intermittently throughout
the pd. Low cigs/vsbys will be possible during the pd, especially
this morning and invof convection. Coverage of convection should
begin to gradually diminish after sunset but continue to be
possible through the end of the pd. /12/

&&

.PREV DISCUSSION... /issued 342 AM CDT Sun Jun 6 2021/

SHORT TERM.../Today through Monday/

Upper low cut off from the main jet stream continues to slowly
drift newd across the upper Red River valley of OK/TX. Abundant
lift and deep-layer moisture associated with the upper low will
keep convection a likely probability through Monday, especially
during the daylight hours, where daytime heating will bring at
least some marginal instability to aid the convection.

Although parameters are less than ideal for any severe weather, an
isold strong storm or two cannot be ruled out today and/or Monday,
especially if some isold pockets of higher instability due to
differential heating are able to materialize. The more likely
threat during the short term will be isold instances of flash
flooding due to heavy rainfall. This threat looks to be slightly
greater for Monday, especially across the nwrn third of the
region, where a decaying MCS in the early morning hours may bring
higher rain rates. In addition, an outflow boundary left behind
from this decaying MCS may serve as a focus for later convective
development, leaving these same areas vulnerable to flash
flooding. Even so, the threat for isold flash flooding will exist
areawide.

Otherwise, max temps through the short-term will continue to run a
few degrees below normal with min temps running near or just above
normal, as cloud cover/convection inhibit heating during the day
and insulate against loss of heat overnight. /12/

LONG TERM.../Monday Night through Saturday Night/

An unsettled weather pattern will continue across the Four State
Region for the first part of next week, but drier conditions are
expected by next weekend.

On Monday evening, the aforementioned broad upper low that has been
the source of the unsettled weather across the region, will continue
to weaken and push northeastward across Northern Arkansas into
Missouri. However, another potent shortwave disturbance will move
across the Red River Valley of Texas and through the region on
Tuesday, bringing additional showers and thunderstorms across the
region.  In wake of this disturbance, upper ridging will build into
Northern Mexico and the western and southern regions of Texas.  This
ridge will try to nudge its way into our region on Wednesday.  Rain
chances will greatly diminish across the region, but can't rule out
some afternoon convection across the eastern half of the region,
which will likely remain just on the peripheral of the ridge.

By Thursday and into next weekend, models indicate that the upper
ridge will hold firm across the Southern Plains. Much drier
conditions are expected across the region. However, slight rain
chances will remain across our eastern zones, as these areas will
remain on the eastern fringe of the ridge.

With drier conditions moving into the region during the period,
expect an increase in afternoon temperatures.  Highs will likely top
out in the upper 80s to lower 90s by the end of the work week into
next weekend.  /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  71  85  72 /  80  30  80  30
MLU  83  71  85  73 /  80  40  80  30
DEQ  80  68  82  69 /  80  60  80  60
TXK  82  70  83  71 /  80  50  80  60
ELD  84  68  83  70 /  80  50  80  50
TYR  85  71  85  73 /  60  40  80  30
GGG  83  70  85  72 /  60  40  80  30
LFK  87  72  88  74 /  60  30  60  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/20
Hazardous weather outlook, Jun 6, 4:35 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
435 AM CDT Sun Jun 6 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-070945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
435 AM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be possible across the entire
region today, with localized heavy rain possible. This could lead
to isolated flash flooding in low lying and poor drainage areas,
and in locations that have seen significant rainfall in the past
week. However, no widespread organized hazardous weather is
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Heavy rain early next week may lead to localized flash flooding
concerns across some areas. Otherwise, the risk of severe storms
will generally remain low through this period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:42 PM CDTAreal Flood AdvisorySHVPanola3 hr
Jun 5, 8:26 PM CDTFlash Flood WarningSHVPanola3 hr
Jun 5, 8:33 PM CDTSpecial Weather StatementSHVWood42 min
Jun 5, 9:11 PM CDTAreal Flood AdvisorySHVWood2 hr
Jun 6, 2:52 AM CDTRiver Flood WarningSHVPanola, Shelby6 days
Jun 6, 9:05 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus6 days
Jun 6, 5:24 PM CDTSpecial Weather StatementSHVRusk66 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.